Thunderstorm Wind, Nye
- When
- July 12, 3:00 PM PST to 4:00 PM PST
- Where
- Nye County, 12.37 mi ESE of Tybo
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.300, -116.190
Station (PANN2) Pancake Raws, Elevation 5165 feet.
Severe outflow winds from a dry thunderstorm were measured at a nearby RAWS site.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
Severe outflow winds from a dry thunderstorm were measured at a nearby RAWS site.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 12, 1:27 PM PST, 1 hour 33 minutes earlier.
Area Forecast Discussion National Weather Service Elko NV 227 PM PDT Mon Jul 12 2021 .SYNOPSIS...Hot weather continues over next few days with a light cooling trend starting Wednesday. Winds will be breezy today and tomorrow afternoons. Potential exists for isolated showers and storms each day as well, with central Nevada as the main focus. && .SHORT TERM...Today through Wednesday night. Latest satellite imagery is showing that cumulus buildup has started with a few storms already well into development. Ground sensors have even pick up a couple of strike to the south in Northern Nye county. As the afternoon progresses look for more potential isolated thunderstorm to pop up south of US-50, with a few dry thunderstorms possible north of the corridor. Meanwhile, to the north hot and breezy conditions will be the mainstay for the afternoon as models see the dominate ridge flatten a bit. Tuesday will see more of the same as moisture continues to be pulled in from the south. For the thunderstorms tomorrow, look for wetter storms with the focus more over White Pine and Eastern Eureka counties. Meanwhile, winds are expected to still be breezy but more isolated to Elko county. By Wednesday afternoon look for thunderstorm potential to be more isolated to White Pine and Northeastern Nye counties with winds back to a more calm state. Despite the activity, temperatures are expected to remain hot over the next couple of days with locations staying in the 90s to triple digits. Overnights do get a little more better as we see temperatures go from mid to high 60s tonight to 50s to 60s tomorrow night. .LONG TERM....Wednesday night through next Monday. All model simulations are showing a weak upper trough across the west coast of the United States. This trough will gradually lower heights across the area, bringing southwesterly flow to northern and central Nevada. For now, temperatures each afternoon will run in the low to upper 90s through the period with overnight lows in the 50s for the most part. Winds will be breezy each afternoon, though Friday and Saturday afternoon we could see locally windy conditions. These two afternoons may be close to critical wind/RH and so we will go with enhanced concerns there. Some moisture may move northward for east-central Nevada Thursday for possible isolated dry thunderstorms, and or build-ups/virga showers. Main threat there will be lightning and strong, gusty outflow winds. The next chance for isolated dry storms appears to be next Sunday and Monday as some solutions are trying to re-establish the Four corners ridge, allowing for a southerly flow to develop and bring moisture northward. && .AVIATION...Breezy to locally windy conditions are expected at all terminals Tuesday afternoon. Smoke from wildfires west of the forecast area will continue to plague TAF sites with periods of slightly lower visibility, particularly across the northern TAF sites. Isolated to scattered thunderstorms will also be possible across the central with KELY and KTPH being impacted. Strong gusty outflows will be possible from any thunderstorms. && .FIRE WEATHER...Latest satellite imagery has begun to show storms building over the region with in-cloud lightning being generated as far north as southern Elko county. Lightning is expected to stay limited, but look for storms to continue into the evening hours with zones 425, 426, and 427 being the main focus area. Winds are expected to be a bit breezy in the northern zones with the potential of red flag criteria being met in some areas, but not expected last long. Look for Tuesday and Wednesday to be a repeat of today with slightly wetter storms expected in zone 425 and eastern 427 and lighter winds to the north. && .LKN WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM PDT this evening for Northern Elko County-Ruby Mountains and East Humboldt Range-South Central Elko County-Southern Lander County and Southern Eureka County-White Pine County. Excessive Heat Warning until 9 PM PDT Tuesday for Humboldt County-Northeastern Nye County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Southeastern Elko County. Heat Advisory until 9 PM PDT Tuesday for Southwest Elko County. && 94/86/86/94
Special Weather Statement
National Weather Service Elko NV
310 PM PDT Mon Jul 12 2021
NVZ040-122300-
Northwestern Nye County NV-
310 PM PDT Mon Jul 12 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NYE COUNTY UNTIL 400
PM PDT...
At 310 PM PDT, Doppler radar was tracking a cluster of strong
thunderstorms 16 miles southeast of Gabbs, moving east at 15 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Gabbs and Berlin Ichthyosaur SP.
LAT...LON 3883 11810 3885 11810 3894 11753 3850 11742
3849 11771
TIME...MOT...LOC 2210Z 260DEG 15KT 3867 11776
99The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Station (PANN2) Pancake Raws, Elevation 5165 feet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2021Every state in 2021This day in weather historyWarnings in Nevada, July 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 962152.